Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 15, 2012, 1:19 PM MST for Eddy County, New Mexico. It took effect at Dec 16, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 1:19 PM MST (20:19 UTC)
- In effect from
- Dec 16, 2012, 8:00 AM MST
- Expired
- Dec 16, 2012, 3:58 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS74 KMAF 152019 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST SAT DEC 15 2012 ...A HIGH WIND WARNING CONTINUES FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS AFTERNOON. ...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING THROUGH SUNDAY EVENING. .STRONG FLOW ALOFT CONTINUES TO RESULT IN ELEVATED WIND SPEEDS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THE MAIN AREAS OF CONCERN ARE ACROSS THE HIGHER TERRAIN OF THE GUADALUPE AND DAVIS MOUNTAINS WHERE SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED. TRAVEL CONDITIONS WILL BE HAZARDOUS IN THESE AREAS DUE TO THE WINDS. EXPECT WINDS TO DECREASE BELOW WARNING CRITERIA SHORTLY AFTER SUNSET. .SURFACE WINDS WILL INCREASE ONCE AGAIN SUNDAY AS AN UPPER LEVEL TROUGH PASSES BY THE REGION. THE MAIN AREA OF CONCERN WILL BE ACROSS THE GUADALUPE MOUNTAINS FROM MID MORNING THROUGH THE EVENING HOURS. SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH CAN BE EXPECTED. NMZ027-TXZ258-160430- /O.NEW.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/ /O.CON.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 119 PM MST SAT DEC 15 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * EVENT...STRONG AND POTENTIALLY DAMAGING WINDS. * TIMING...THROUGH SATURDAY NIGHT FOR THE WARNING. SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE WATCH. * WINDS...WEST 35 TO 45 MPH WITH GUSTS OF 60 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FT. WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH IN THE GUADALUPE MOUNTAINS. * IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS CARPORTS AND FENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ074-160000- /O.CON.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 219 PM CST SAT DEC 15 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...STRONG AND POTENTIALLY DAMAGING WINDS. * TIMING...THROUGH SATURDAY NIGHT. * WINDS...WEST 35 TO 45 MPH WITH GUSTS OF 60 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FT. WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH IN THE GUADALUPE MOUNTAINS. * IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS CARPORTS AND FENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
119 WWUS74 KMAF 152026 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CST SAT DEC 15 2012 ...A HIGH WIND WARNING CONTINUES FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THIS AFTERNOON. ...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING THROUGH SUNDAY EVENING. .STRONG FLOW ALOFT CONTINUES TO RESULT IN ELEVATED WIND SPEEDS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. THE MAIN AREAS OF CONCERN ARE ACROSS THE HIGHER TERRAIN OF THE GUADALUPE AND DAVIS MOUNTAINS WHERE SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS UP TO 65 MPH CAN BE EXPECTED. TRAVEL CONDITIONS WILL BE HAZARDOUS IN THESE AREAS DUE TO THE WINDS. EXPECT WINDS TO DECREASE BELOW WARNING CRITERIA SHORTLY AFTER SUNSET. .SURFACE WINDS WILL INCREASE ONCE AGAIN SUNDAY AS AN UPPER LEVEL TROUGH PASSES BY THE REGION. THE MAIN AREA OF CONCERN WILL BE ACROSS THE GUADALUPE MOUNTAINS FROM MID MORNING THROUGH THE EVENING HOURS. SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS NEAR 65 MPH CAN BE EXPECTED. NMZ027-TXZ258-160445- /O.COR.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/ /O.COR.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 124 PM MST SAT DEC 15 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * EVENT...STRONG AND POTENTIALLY DAMAGING WINDS. * TIMING...THROUGH SATURDAY NIGHT FOR THE WARNING. SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE WATCH. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH IN THE GUADALUPE MOUNTAINS. * IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS CARPORTS AND FENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ074-160000- /O.COR.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 224 PM CST SAT DEC 15 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...STRONG AND POTENTIALLY DAMAGING WINDS. * TIMING...THROUGH SATURDAY NIGHT. * WINDS...WEST 35 TO 45 MPH WITH GUSTS OF 60 MPH IN THE DAVIS MOUNTAINS ABOVE 6000 FT. * IMPACTS...SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS CARPORTS AND FENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
879 WWUS74 KMAF 160018 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CST SAT DEC 15 2012 ...A HIGH WIND WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING THROUGH SUNDAY EVENING. .STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE WITH THE PASSAGE OF THE NEXT UPPER TROUGH SUNDAY. THIS MAY RESULT IN HIGH WIND ACROSS THE GUADALUPE MOUNTAINS. SUSTAINED SPEEDS OF 40 TO 50 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. TRAVEL CONDITIONS MAY BE HAZARDOUS NEAR THE GUADALUPES SUNDAY DUE TO THIS WIND. NMZ027-TXZ258-161200- /O.EXP.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/ /O.CON.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 518 PM MST SAT DEC 15 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...HIGH WIND WARNING HAS EXPIRED... * EVENT...STRONG AND POTENTIALLY DAMAGING WINDS. * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS...WEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH IN THE GUADALUPE MOUNTAINS. * IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS CARPORTS AND FENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ074-160130- /O.EXP.KMAF.HW.W.0037.000000T0000Z-121216T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 618 PM CST SAT DEC 15 2012 ...HIGH WIND WARNING HAS EXPIRED... WIND SPEEDS HAVE DECREASED ACROSS THE DAVIS MOUNTAINS AND THE WARNING WAS ALLOWED TO EXPIRE. $$
219 WWUS74 KMAF 161058 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 AM CST SUN DEC 16 2012 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS SUNDAY MORNING THROUGH SUNDAY EVENING. .STRONG WINDS ALOFT ARE MIXING DOWN TO THE SURFACE WITH THE PASSAGE OF AN UPPER TROUGH TODAY. THIS WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS. SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE LIKELY. TRAVEL CONDITIONS WILL BE HAZARDOUS NEAR THE GUADALUPES SUNDAY DUE TO THIS WIND. NMZ027-TXZ258-170300- /O.UPG.KMAF.HW.A.0026.121216T1500Z-121217T0300Z/ /O.NEW.KMAF.HW.W.0038.121216T1058Z-121217T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 358 AM MST SUN DEC 16 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG AND POTENTIALLY DAMAGING WINDS. * TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 70 MPH IN THE GUADALUPE MOUNTAINS. * IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS CARPORTS AND FENCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 15, 10:22 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 15, 10:22 AM MST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1122 AM CST SAT DEC 15 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
HIGH LEVEL CLOUDS ARE INHIBITING MIXING AND KEEPING WINDS SUBDUED
AT TAF ISSUANCE...HOWEVER WINDS WILL INCREASE SHORTLY SO WENT
AHEAD AND WENT ABOVE CURRENT OBS IN THE FIRST TAF LINE. WINDS WILL
NOT BE NEARLY AS STRONG AS YESTERDAY AND WILL SUBSIDE AROUND 00Z.
LIGHT WINDS WILL CONTINUE OVERNIGHT AND INTO SUNDAY MORNING. VFR
CONDITIONS EXPECTED THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 440 AM CST SAT DEC 15 2012/
WINDS HAVE CALMED SOMEWHAT FROM YESTERDAY AFTERNOON AS THE
ASSOCIATED UPPER LEVEL TROUGH MOVED OFF TO THE NORTHEAST. WINDS
ARE EXPECTED TO INCREASE IN INTENSITY THIS AFTERNOON AS ANOTHER
TROUGH MOVES TOWARD THE AREA. STRONG WINDS AT THE BASE OF THIS
TROUGH WILL MIX DOWN TO THE SURFACE RESULTING IN ANOTHER DAY OF
HIGH WINDS FOR THE GUADALUPE AND DAVIS MOUNTAINS. WINDS ACROSS THE
PLAINS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN WILL BE
STRONG THIS AFTERNOON BUT ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA. AS THE BASE OF THE SECOND TROUGH MOVES OVER THE AREA ON
SUNDAY...STRONG WINDS WILL AGAIN BE A FACTOR. THERE IS A DISTINCT
POSSIBILITY THAT WINDS ACROSS THE GUADALUPE MOUNTAINS WILL REACH
HIGH WIND CRITERIA ON SUNDAY. WILL FOREGO ISSUING ANOTHER HIGH
WIND WARNING OR WATCH TO KEEP THE NPW FROM BEING CONFUSING.
AFTER SUNDAY...UPPER LEVEL RIDGING MOVES OVER THE AREA AS THE
UPPER LEVEL TROUGHS MOVE OFF TO THE EAST AND ANOTHER TROUGH MOVES
ONSHORE OVER CALIFORNIA. THIS WILL ALLOW FOR A SLIGHT WARM UP AS A
SURFACE TROUGH TAKES SHAPE ACROSS THE SOUTHERN PLAINS IN RESPONSE
TO THE NEXT TROUGH MOVING TOWARD THE AREA. AS A RESULT...TEMPERATURES
ON WEDNESDAY WILL BE CLOSE TO 20 DEGREES ABOVE NORMAL. AS THE
TROUGH MOVES OVER THE AREA...A COLD FRONT WILL PUSH SOUTHWARD INTO
THE CWA EARLY THURSDAY MORNING. HIGH TEMPERATURES ON THURSDAY WILL
BE ABOUT 20 DEGREES COLDER THAN THOSE ON WEDNESDAY. GUSTY WINDS
WILL ALSO ACCOMPANY THIS FRONT. NO PRECIPITATION IS EXPECTED WITH
THIS FRONT SINCE MOST OF THE UPPER LEVEL LIFT WILL BE TO THE
NORTH AND THERE WILL NOT BE MUCH MOISTURE OVER THE AREA. AFTER
THIS UPPER TROUGH PASSES TO THE EAST...UPPER LEVEL RIDGING WILL
AGAIN TAKE SHAPE AND TEMPERATURES WILL GRADUALLY START TO WARM.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE
WEEKEND...OR MONDAY AND TUESDAY. IT WILL BE WINDY TODAY THROUGH
MONDAY...BUT HIGH TEMPERATURES WILL ONLY BE 5 TO 10 DEGREES ABOVE
NORMAL WHICH WILL YIELD MINIMUM RH/S ABOVE 15 PERCENT EACH
AFTERNOON. 20 FOOT WIND SPEEDS IN THE MOUNTAINS WILL GENERALLY BE
35 TO 45 MPH WITH GUSTS OVER 60 MPH...MAINLY IN THE AFTERNOON. OVER
THE LOWLANDS...20 FOOT WINDS WILL MAINLY BE 20 TO 30 MPH...EXCEPT
SOUTH OF INTERSTATE 10 WHERE SPEEDS WILL BE LESS. SINCE LITTLE
MOISTURE IS EXPECTED TO RETURN TO THE REGION DURING THIS TIME...
RECOVERY TONIGHT...SUNDAY NIGHT AND MONDAY NIGHT WILL BE FAIR TO
GOOD AREAWIDE. AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE REGION
TUESDAY SO HIGH TEMPERATURES WILL RISE TO AROUND 15 DEGREES ABOVE
NORMAL IN MOST LOCATIONS. AFTERNOON RH/S WILL BE LOWER...BUT 20
FOOT WIND SPEEDS WILL NOT BE AS STRONG AND CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED. CRITICAL CONDITIONS COULD OCCUR NEXT
WEDNESDAY AS WIND SPEEDS MAY INCREASE...AND TEMPERATURES FURTHER
ABOVE NORMAL RESULT IN LOW RH/S. WILL MONITOR FOR NOW DUE TO
UNCERTAINTY WITH THE UPPER PATTERN...WHICH WILL AFFECT THOSE WIND
SPEEDS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
&&
10Hazardous weather outlook, Dec 15, 1:40 AM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 AM CST SAT DEC 15 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 240 AM CST SAT DEC 15 2012 /140 AM MST SAT DEC 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL CONTINUE TO AFFECT THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE DAY. A HIGH WIND WARNING REMAINS IN EFFECT FOR BOTH RANGES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS MAY CONTINUE IN THE GUADALUPE AND DAVIS MOUNTAINS SPORADICALLY FROM SATURDAY NIGHT UNTIL MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.